Thunderstorm Wind, Shelby
- When
- October 18, 7:25 PM CST
- Where
- Shelby County, 2.45 mi ENE of Newville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.680, -94.110
Tree downed along County Road 1090.
An upper level trough shifted east through the Central and Southern Plains during the afternoon/evening of October 18th, reinforcing a cold front southeast into Southwest Arkansas, Northeast Texas, and North Louisiana. A hot and humid air mass was present ahead of the front, with temperatures climbing into the mid 80s to near 90 degrees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level trough shifted east through the Central and Southern Plains during the afternoon/evening of October 18th, reinforcing a cold front southeast into Southwest Arkansas, Northeast Texas, and North Louisiana. A hot and humid air mass was present ahead of the front, with temperatures climbing into the mid 80s to near 90 degrees. When combined with ample low level moisture present, moderate instability was in place, with increasing wind shear ahead of the front/trough resulting in multi-cell thunderstorms developing during the afternoon and evening. Some of these storms became severe, with damaging winds downing trees and power lines across portions of extreme Eastern Texas, Southern Arkansas, and North Louisiana before the storms exited the region into the Lower Mississippi Valley after midnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 18, 5:31 PM CST, 1 hour 54 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Shreveport LA 631 PM CDT Sat Oct 18 2025 ...New UPDATE, AVIATION... .KEY MESSAGES... Issued at 1239 PM CDT Sat Oct 18 2025 - Early afternoon radar coverage is expanding quickly over our Western fringe of TX and OK Counties with lightning N of I-30. - Cold frontal passage will end the threat with cool NW winds gusting over I-30 before midnight, I-20 and Parishes predawn. - Normal Fall temps for mid to late October will remain under the Westerlies all week with two more opportunities for rainfall. && .UPDATE... Issued at 613 PM CDT Sat Oct 18 2025 The Tornado Watch #624 continues for deep E TX, Toledo Bend Country and northeast LA until 9PM. Basically areas ahead of the cool outflow are hanging on to heat with a line of thunderstorms primarily along a line from Jacksonville TX to Shreveport and Bossier to Farmerville and Strong, AR. A weak area of showers is crossing I-30 now with the cold front set to move out of OK into W AR and NE TX by midnight and then down I-49 overnight. Get your jackets ready for the late night and early rise on Sunday. /24/ && .UPDATE... Issued at 452 PM CDT Sat Oct 18 2025 Well movement to the E/NE continues to make good progress as we have cleared another handful of NE TX Counties from Watch 624 and added Union Co. and our remaining Parishes until 9PM. We will address more cancellations and perhaps time extention in our next update. /24/ && .DISCUSSION... Issued at 1239 PM CDT Sat Oct 18 2025 We had a warm start with a new record warm min at 71 for SHV which is likely to hold through 1am tonight. The previous record was 69 back in 1985. We are looking at our partly cloudy skies filling with more mid and high clouds now from developing convection. Our 18Z sounding will be available shortly with a bit of weak cap at 700mb along and east of I-49. Freezing level has dropped from 148 to 140 and this will help with hail production in large towers. We are running all through the 80s now with still some right to 90 readings for highs. SPC will get a look at the sounding soon too with a watch looming for much of our area. The chance for all modes remains even better in some regard as we had no rain around in the middeck this am to help slow destabilization. Our first SPS is now active for SE OK and a watch and subsequent warnings will likely continue this mid to late afternoon and early evening. Overnight the weather will be exiting stage right around midnight with clearing skies and a beauty of day to wrap up the weekend. We are still looking at very seasonal temperatures for much of the new week and still a couple more chances for light rain showers Tuesday south of I-20 and then more widespread activity with showers and isolated thunderstorms by late week. Zones will be out shortly with temp updates for a few, no changes to PoPs, but Weather will have the new coming watch information going forward into tonight. /24/ && .AVIATION... (00Z TAFS) Issued at 613 PM CDT Sat Oct 18 2025 For the ArkLaTex terminals, Thunder has passed KELD and KSHV but that may not be all with the cold front shifting winds to NW late this evening across all terminals. So far wind damage has been the bulk of severe threat and that will wind down with sunset. Variable winds behind the outflow will be shifting to N/NW with fropa and continue 10-15KT through this cycle. Cloud decks will be clearing overnight as the mid level short wave exits AR. /24/ && .SPOTTER INFORMATION STATEMENT... Issued at 1239 PM CDT Sat Oct 18 2025 Spotter activation is soon expected this afternoon through this evening with strong to severe thunderstorms developing ahead of a cold front later this evening. Prefrontal and frontal convection is modeled well in the HRRR through this evening. && .PRELIMINARY POINT TEMPS/POPS... SHV 61 74 51 81 / 80 0 0 0 MLU 63 74 46 78 / 100 0 0 0 DEQ 49 71 42 79 / 50 0 0 0 TXK 55 72 48 81 / 50 0 0 0 ELD 54 71 44 77 / 90 0 0 0 TYR 56 73 51 84 / 50 0 0 0 GGG 56 73 48 82 / 60 0 0 0 LFK 61 77 49 84 / 70 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && DISCUSSION...24 AVIATION...24
Preliminary Local Storm Report
National Weather Service Shreveport LA
703 PM CDT Sat Oct 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM Tstm Wnd Dmg Downsville 32.63N 92.41W
10/18/2025 Union LA Law Enforcement
Trees down reported by Law Enforcement.
&&
RKPreliminary Local Storm Report
National Weather Service Shreveport LA
704 PM CDT Sat Oct 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM Tstm Wnd Dmg Dubach 32.70N 92.66W
10/18/2025 Lincoln LA Law Enforcement
Trees down reported by Law Enforcement.
&&
RKSpecial Weather Statement
National Weather Service Shreveport LA
721 PM CDT Sat Oct 18 2025
TXZ109>112-124>126-136>138-190100-
Wood TX-Upshur TX-Camp TX-Gregg TX-Harrison TX-Cass TX-Marion TX-
Titus TX-Morris TX-Smith TX-
721 PM CDT Sat Oct 18 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GREGG...
NORTHWESTERN HARRISON...WESTERN MARION...SOUTHERN MORRIS...
SOUTHEASTERN TITUS...UPSHUR...SOUTHWESTERN CASS...SOUTHEASTERN
CAMP...NORTHEASTERN SMITH AND SOUTHEASTERN WOOD COUNTIES UNTIL 8 PM
CDT...
At 721 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Daingerfield to over Big Sandy, or
extending from 13 miles east of Pittsburg to 12 miles west of
Gladewater, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Longview, White Oak, Gladewater, Gilmer, Daingerfield, Linden,
Hughes Springs, Lone Star, Big Sandy, Hawkins, Ore City,
Clarksville City, East Mountain, Diana, Cedar Springs, West
Mountain, Jenkins, Rosewood, Cason and Avinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3256 9534 3284 9499 3311 9481 3301 9437
3267 9460 3248 9487
TIME...MOT...LOC 0021Z 287DEG 28KT 3300 9475 3277 9491 3259 9514
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
50Special Weather Statement
National Weather Service Shreveport LA
729 PM CDT Sat Oct 18 2025
LAZ014-190100-
Ouachita LA-
729 PM CDT Sat Oct 18 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OUACHITA PARISH UNTIL 8
PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brownsville-Bawcomville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcom,
Brownsville-Bawcomville, Swartz, Richwood, Pine Grove, Millhaven,
Cheniere, Lapine and Caderville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3236 9236 3245 9240 3268 9196 3266 9194
3267 9193 3265 9192 3263 9192 3261 9193
3258 9192 3257 9193 3255 9192 3254 9191
3252 9190 3249 9193 3246 9195 3245 9194
3243 9196 3233 9232
TIME...MOT...LOC 0029Z 245DEG 35KT 3243 9223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
57Special Weather Statement
National Weather Service Shreveport LA
738 PM CDT Sat Oct 18 2025
ARZ060-061-071-072-190115-
Hempstead AR-Nevada AR-Lafayette AR-Columbia AR-
738 PM CDT Sat Oct 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN COLUMBIA...
SOUTHEASTERN HEMPSTEAD...NORTHEASTERN LAFAYETTE AND NEVADA COUNTIES
UNTIL 815 PM CDT...
At 738 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Stamps, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Stamps, Lewisville, Buckner, Rosston, Willisville, Bodcaw, Bluff
City, Cale, Patmos, Mount Moriah, Waterloo, Laneburg, Falcon,
Sutton, Morris, Young and Piney Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3348 9361 3385 9329 3384 9329 3384 9327
3371 9311 3348 9312 3332 9356 3342 9366
TIME...MOT...LOC 0038Z 246DEG 45KT 3344 9350
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
57Special Weather Statement
National Weather Service Shreveport LA
824 PM CDT Sat Oct 18 2025
ARZ070>072-LAZ001>003-TXZ112-126-138-190200-
Marion TX-Harrison TX-Lafayette AR-Miller AR-Cass TX-Columbia AR-
Webster LA-Bossier LA-Caddo LA-
824 PM CDT Sat Oct 18 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CADDO...NORTHWESTERN
BOSSIER AND WESTERN WEBSTER PARISHES AND SOUTHWESTERN COLUMBIA...
SOUTH CENTRAL MILLER...SOUTHWESTERN LAFAYETTE...HARRISON...EASTERN
MARION AND SOUTHEASTERN CASS COUNTIES UNTIL 9 PM CDT...
At 824 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Rodessa to 8 miles southeast of
Hallsville, or extending from 17 miles southeast of Atlanta to 10
miles southwest of Marshall, moving southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Shreveport, Bossier City, Marshall, Springhill, Vivian,
Hallsville, Greenwood, Blanchard, Waskom, Benton, Plain Dealing,
Oil City, Mooringsport, Hosston, Rodessa, Belcher, Ida, Gilliam,
Karnack and Smithland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3243 9465 3273 9430 3308 9397 3306 9343
3255 9373 3234 9404 3239 9404 3234 9428
3239 9449 3239 9450 3240 9450 3240 9453
TIME...MOT...LOC 0124Z 310DEG 33KT 3295 9394 3267 9421 3244 9447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
57The Shreveport radar (KSHV), 89 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
2 thunderstorm wind. Local standard time, as filed.
Tree downed along County Road 1090.
A tree was blown down several miles northeast of Center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, October 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293363, 1293365.